Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 26, 2025, 4:07 PM CDT for Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 4:07 PM CDT (21:07 UTC)
- Expired
- May 26, 2025, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 128 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WUUS54 KMOB 262107
SVRMOB
MSC153-262200-
/O.NEW.KMOB.SV.W.0080.250526T2107Z-250526T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
407 PM CDT Mon May 26 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Wayne County in southeastern Mississippi...
* Until 500 PM CDT.
* At 407 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Laurel to near Ovett, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8894 3183 8876 3186 8860 3164 8851
3144 8894
TIME...MOT...LOC 2107Z 234DEG 29KT 3173 8918 3148 8907
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:59 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 26, 12:59 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1259 PM CDT Mon May 26 2025 ...New Aviation... .DISCUSSION... Issued at 153 AM CDT Mon May 26 2025 Today through Tuesday Latest water vapor imagery shows a trough digging into the northern Rockies and Plains, with zonal to slightly southwesterly flow over the local area. At the surface, southerly flow will persist, helping to filter in moisture through the day. An active pattern continues across the local area, as the zonal flow allows weak shortwaves to traverse the area. To start the period, a weakening line of storms continues to drift southward across our northern zones and is expected to fizzle out within the next couple of hours as it moves into more stable conditions. There may be some lingering showers around daybreak, but these will dissipate shortly after sunrise. Further to our west, a weak surface boundary will initiate additional showers and thunderstorms today, which will move eastward with time. Given the zonal flow aloft and the abundance of sunshine/moisture, these storms will likely move into the area late this afternoon and continue into the evening hours. This activity will diminish as it makes its way eastward, and will likely dissipate altogether as it reaches the I-65 corridor. Instability will be enough to allow storms to mature, and any that are able to maintain robust updrafts will be capable of producing small hail and gusty winds. The aforementioned trough and surface boundary to our west will make very little progress on Tuesday, with zonal flow persisting over the local area. This will create a rinse and repeat scenario, with a QLCS developing well to our west and then moving eastward through the day on Tuesday. Once again our environment will feature a moist and unstable airmass as this activity reaches our western counties late Tuesday afternoon. And like today, the timing of this activity moving through will limit how far east this activity will reach, as we begin to stabilize after sunset. Not anticipating much in the way of organized thunderstorms, but a few stronger storms will be capable of producing small hail and gusty winds once again. Aside from the potential for thunderstorms, the main impacts to the local area the next couple of days will be the hot and humid conditions. Highs will warm into the upper 80s to lower 90s each afternoon and dewpoints aren't expected to mix out, likely remaining in the lower 70s. This will create heat indices nearing 100 degrees today and Tuesday. Overnight lows will fall into the upper 60s to lower 70s. /73 Wednesday through Sunday A broad upper low centered over MN/WI on Wednesday evolves into a large upper trof over the eastern CONUS Thursday into Friday, which then continues to amplify into the weekend. A surface low will be located over the interior eastern states on Wednesday along with a trailing frontal boundary extending roughly to across central Mississippi and northern Alabama. The frontal boundary is expected to drift into the forecast area Wednesday night and meander over the area through Thursday night before finally pushing off into the northern Gulf on Friday as the upper trof pattern amplifies. A series of vigorous shortwaves and the proximity of the frontal boundary will support likely to categorical pops for Wednesday, then likely pops follow for Thursday. Have gone with good chance to likely pops for Friday, with the higher pops near the coast, then slight chance pops are expected for Saturday in the wake of the front. Will need to continue to monitor for mainly nuisance type flooding concerns until the front moves out of the area, and some strong storms will also be possible mainly during the afternoon and evening hours. /29 && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Mon May 26 2025 Scattered to numerous showers and thunderstorms approaching our area from the west will move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. Some storms may be strong to severe, and periods of MVFR/IFR conditions will occur with the convection. MVFR ceilings and MVFR visibilities due to light fog will likely occur tonight across much of the area, especially along and north of US Highway 84. Otherwise, VFR conditions will prevail through noon Tuesday. /22 && .MARINE... Issued at 153 AM CDT Mon May 26 2025 A light to occasionally moderate onshore flow will persist through the end of the week. /73 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 71 87 69 85 69 83 / 20 40 30 70 40 60 50 70 Pensacola 77 87 75 87 74 85 72 83 / 10 20 20 60 30 60 50 70 Destin 78 88 77 88 76 86 74 85 / 10 20 20 50 30 50 40 70 Evergreen 70 92 68 88 68 87 66 83 / 30 60 40 80 40 70 50 70 Waynesboro 70 89 67 86 66 84 65 81 / 40 70 40 70 40 70 50 60 Camden 69 89 67 86 67 84 65 80 / 60 70 50 70 40 70 50 60 Crestview 70 91 69 91 69 88 67 86 / 10 30 20 70 30 70 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 26, 3:46 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon May 26 2025
MSZ067-075-076-262130-
Perry MS-Greene MS-Wayne MS-
346 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY...WAYNE AND
NORTHWESTERN GREENE COUNTIES THROUGH 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richton, moving north at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Waynesboro, and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8847 3185 8847 3118 8877 3129 8915
TIME...MOT...LOC 2046Z 202DEG 34KT 3130 8896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 67 min |
| May 25, 11:51 PM CDT | Special Weather Statement | MOB | Wayne | 54 min |
| May 26, 3:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Wayne | 42 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 37 min |
| May 26, 4:47 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 43 min |
| May 26, 4:50 PM CDT | Tornado Warning | MOB | Wayne | 18 min |
| May 26, 5:22 PM CDT | Special Weather Statement | MOB | George, Stone | 38 min |
| May 26, 5:39 PM CDT | Special Weather Statement | MOB | George | 51 min |
| May 26, 6:01 PM CDT | Special Weather Statement | MOB | George | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.